EconPapers    
Economics at your fingertips  
 

Shilnikov chaos in the Lucas model of endogenous growth

Giovanni Bella (), Paolo Mattana and Beatrice Venturi

Journal of Economic Theory, 2017, vol. 172, issue C, 451-477

Abstract: This paper shows that chaotic dynamics and global indeterminacy may characterize the Lucas (1988) endogenous growth model in its local determinacy region of the parameter space. This is achieved by means of the Shilnikov (1965) theorem, which exploits the existence of a family of homoclinic orbits doubly asymptotic to the balanced growth path, when it is a saddle-focus. The economic implications of these results are also discussed.

Keywords: Lucas model; Shilnikov chaos; Global indeterminacy; History versus expectations (search for similar items in EconPapers)
JEL-codes: C53 C62 O41 E32 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053117301023
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:172:y:2017:i:c:p:451-477

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2018-12-26
Handle: RePEc:eee:jetheo:v:172:y:2017:i:c:p:451-477